Optimization Letters

, Volume 8, Issue 3, pp 877–887 | Cite as

Tikhonov regularization methods for inverse variational inequalities

  • Xue-ping Luo
Original Paper


The purpose of this paper is to study Tikhonov regularization methods for inverse variational inequalities. A rather weak coercivity condition is given which guarantees that the solution set of regularized inverse variational inequality is nonempty and bounded. Moreover, the perturbation analysis for the solution set of regularized inverse variational inequality is established. As an application, we show that solutions of regularized inverse variational inequalities form a minimizing sequence of the D-gap function under a mild condition.


Inverse variational inequalities Tikhonov regularization methods Coercivity conditions Minimizing sequences 



This work was supported by the National Natural Science Foundation of China (11226232), the Doctoral Innovation Fund for Young Teacher of the Central Universities (12NZYBS04) and the Science Research Fund for the Central Universities (11NPT02)


  1. 1.
    Aubin, J.P.: Optima and Equilibria. Springer, Berlin (1993)CrossRefzbMATHGoogle Scholar
  2. 2.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, New York (2003)Google Scholar
  3. 3.
    Gowda, M.S., Pang, J.-S.: Stability analysis of variational inequalities and nonlinear complementarity problems, via the mixed linear complementarity problem and degree theory. Math. Oper. Res. 19(4), 831–879 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    He, Y.R.: Stable pseudomonotone variational inequality in reflexive Banach spaces. J. Math. Anal. Appl. 330, 352–363 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    He, Y.R.: Tikhonov regularization methods for set-valued variational inequalities.
  6. 6.
    Harker, P.T., Pang, J.-S.: Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications. Math. Program. 48(2(Ser. B)), 161–220 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    He, B.S.: Inexact implicit methods for monotone general variational inequalities. Math. Program. 86, 199–217 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    He, B.S., Liu, H.X.: Inverse variational inequalities in the economic field: applications and algorithms, September 2006. Sciencepaper Online ( (in Chinese)
  9. 9.
    He, B.S., Liu, H.X., Li, M., He, X.Z.: PPA-base methods for monotone inverse variational inequalities, June 2006. Sciencepaper Online (
  10. 10.
    He, B.S., He, X.Z., Liu, H.X.: Solving a class of constrained ’black-box’ inverse variational inequalities. Eur. J. Oper. Res. 204(3), 391–401 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    He, X.Z., Liu, H.X.: Inverse variational inequalities with projection-based solution methods. Eur. J. Oper. Res. 208(1), 12–18 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Hu, R., Fang, Y.P.: Well-posedness of inverse variational inequalities. J. Convex Anal. 15(2), 427–437 (2008)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Hu, R., Fang, Y.P.: Levitin-Polyak well-posedness by perturbations of inverse variational inequalities. Optim. Lett. 7(2), 343–359 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Hung, P.G., Muu, L.D.: The Tikhonov regularization extended to equilibrium problems involving pseudomonotone bifunctions. Nonlinear Anal. 74, 6121–6129 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Konnov, I.V.: On the convergence of a regularization method for variational inequalities. Comput. Math. Math. Phys. 46(1), 541–547 (2006)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Konnov, I.V.: Regularization method for nonmonotone equilibrium problems. J. Nonlinear Convex Anal. 10, 93–101 (2009)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Konnov, I.V., Dyabilkin, D.A.: Nonmonotone equilibrium problems: coercivity conditions and weak regularization. J. Global Optim. 49, 575–587 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Kanzow, C., Fukushima, M.: Theoretical and numerical investigation of the D-gap function for box constrained variational inequalities. Math. Program. 83, 55–87 (1998)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Pang, J.-S., Yao, J.C.: On a generalization of a normal map and equation. SIAM J. Control Optim. 33, 168–184 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Qi, H.D.: Tikhonov regularization methods for variational inequality problems. J. Optim. Theory Appl. 102(1), 193–201 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Rockafellar, R.T.: Convex Anal. Princeton University Press, Princeton (1970)Google Scholar
  22. 22.
    Ravindran, G., Gowda, M.S.: Regularization of \(P_0\)-function in box variational inequality problems. SIAM J. Optim. 11(3), 748–760 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Scrimali, L.: An inverse variational inequality approach to the evolutionary spatial price equilibrium problem. Optim. Eng. 13(3), 375–387 (2012)CrossRefMathSciNetGoogle Scholar
  24. 24.
    Yamashita, N., Taji, K., Fukushima, M.: Unconstrained optimization reformulations of variational inequality problems. J. Optim. Theory Appl. 92(3), 439–456 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific Publishing Co. Inc., River Edge (2002)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.College of Computer Science and TechnologySouthwest University for NationalitiesChengduPeople’s Republic of China

Personalised recommendations